Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suggest treatment for hair fall and acne

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5927 Questions
hello doctor,m losing my complexion as well occuring enourmous hair fall.Lot of pimples came out on my face,back and chest. can u tell me why is it so??? and almost all d time m feeling tiredness without any hard work, pliz suggest me what shoud i do?
Posted Sat, 8 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer: Telogen Effluvium; Antiacne gels+oral Antibiotics Detailed Answer: Hi. Thanks for posting your concern at HCM. You have mentioned 2 concerns here: Hair fall and Acne. We will deal with them one by one. Coming to your first concern: Hair fall Hair fall/loss can be due to various reasons: --Androgenetic Alopecia(in both males and females) --Telogen effluvium (Post stress i.e medical, surgical, psychological) --Alopecia Areata --Secondary to various disease of the scalp like Seborrheic Dermatitis, Lichen Planus, Discoid Lupus Erythematosus. Since you recently recovered from Dengue. Therefore I would keep a possibility of TELOGEN EFFLUVIUM as the responsible cause for hair fall. This usually starts in the third or fourth month after the Illness and ends by six months. This is a temporary phase. I would advice a good healthy diet, along with your Iron and Biotin supplements. Take a high protein diet because hair is all protein(keratin). Dandruff or Seborrheic Dermatitis is common cause of hair fall. Dandruff if controlled effectively by anti-dandruff shampoo/lotion also reduces the hair fall consequent of dandruff. Coming to your other concern:Acne Acne is a very common problem in young. Acne commonly involves face, trunk, chest and shoulders (all these areas are rich in sebaceous glands). Treatment of acne required diligence and patience both on the part of the patient and the doctor. I advice the following general measures to my patients of acne: --Use a mild cleanser like cetaphil twice daily. Harsh cleansing causes the skin to become excessively dry which in turn causes rebound oiliness. --Avoid all the regular use creams, moisturisers, sunscreens that you may be using for the time being till you are on anti-acne treatment. --Avoid taking facials. --Avoid picking your acne. Since Acne and seborrheic dermatitis/dandruff are usually associated it is advisable to use an Anti-dandruff shampoo since acne is worsened by dandruff. Specific treatment for acne: --Oral Antibiotics: For inflammatory acne(papules and pustules) I usually advice my patients to start with one of the oral antibiotics like Azithromycin/ Doxycycline/ Minocycline. --Oral Retinoids: For severe acne OR for acne unresponsive to traditional anti-acne medications, Isotretinoin can be started. It the only drug which offers any chance of long term cure and after a full course of isotretinoin significant number of people never have a recurrence of there acne. It should be taken under the supervision of a dermatologist because of certain lab tests which are to be done before and during treatment with isotretinoin. --Topical treatment: Is a valuable adjunct to any form of acne treatment. Mainly two classes of drugs are used topically 1)Topical Antibacterials: Dermatologists around the world prescribe topical gels/creams containing topical antibiotics like either clindamycin 1%/ benzoyl peroxide 2.5% OR Nadifloxacin during the day time. 2)Topical Retinoids: Either Adapalene 0.1%/ Tretinoin 0.025% OR Azaleic acid (10%/20%) at bed time. I would advice that toy see a dermatologist and get a prescription out for your problem after having a discussion with him keeping all these points in mind. I am here to help you with any clarifications you desire. take care regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for hair fall and acne 1 hour later
and what is the reason for losing my complexion.. m becoming darker from fair...
Answered by Dr. Kakkar S. 39 minutes later
Brief Answer: Sun induced tanning Detailed Answer: Hi. 'Sun induced tanning' could be the reason for your dark complexion. You can use a broad spectrum sunscreen gel, that which offers protection against both UVA and UVB,throughout the day and a skin lightening cream containing one or more of the following ingredients i.e kojic acid, hydroquinone, glycolic acid etc at night, but since you also have acne at the moment, so it is advisable to use just anti-acne medicines on your face till your acne is under control. One your acne is under control, then you can begin using sunscreen and skin lightening creams which will also help lighten post acne hyperpigmentation/post acne marks, if in case any. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor